MAUDE Adverse Event Report: DUTCH OPTHALMIC RESEARCH CENTER BV DISPOSABLE HIGH SPEED CUTTER 23G/8000CPM

DUTCH OPTHALMIC RESEARCH CENTER BV DISPOSABLE HIGH SPEED CUTTER 23G/8000CPM
Catalog Number 8267.VIT23
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation showed that on the back of the inner knife is some glue.This is exactly the place where the o-ring must seal the inner knife and the cap.Assuming worst case during surgery, air bubbles observed at the probe.This may cause injury to the patient.Hence it is reportable.The risk is possible injury by microbial, viral or prion infection (patient harm) this reportable event was identified during a voluntary retrospective review of all complaints since 2015 by the manufacturer (dutch ophthalmic research centre b.V.).Details of this activity were discussed with cdrh office of compliance ((b)(6)) during a tele-conference on (b)(6) 2017.All available information has been provided.This complaint has now been closed.
 
Event or Problem Description
(b)(6) has reported the following: the membrane of the cutter of the kit are defect so that air is entering the eye and bubbles are caused.All information has been disclosed.

Brand Name
DISPOSABLE HIGH SPEED CUTTER 23G/8000CPM
Common Device Name
DISPOSABLE HIGH SPEED CUTTER 23G/8000CPM
Manufacturer (Section D)
DUTCH OPTHALMIC RESEARCH CENTER BV
scheijdelveweg 2
zuidland, 3214V N
NL  3214VN
MDR Report Key7447317
Report Number1222074-2018-00089
Device Sequence Number11301961
Product Code HQE
UDI-Device Identifier08717872019000
UDI-Public08717872019000
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/24/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number8267.VIT23
Device Lot Number2000368064
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2015
Initial Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1